Illinois, 2006Damaging Wind in Illinois, March 12, 2006
March 12, 2006 · NWS PAH · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 12, 3:39 AM CST, 2 hours 6 minutes earlier.
Area forecast discussion, Mar 12, 3:39 AM CST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
339 AM CST SUN MAR 12 2006
.DISCUSSION...
SHOWERS AND THUNDERSTORMS CONTINUED OVER SOUTHWEST INDIANA AND
NORTHERN PORTIONS OF SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI
EARLY THIS MORNING. THE PRIMARY FORECAST ISSUE TODAY IS THE
POTENTIAL FOR SEVERE THUNDERSTORMS...WITH THE INITIAL ROUND OF
ACTIVITY THIS MORNING...THEN AGAIN TONIGHT INTO EARLY MONDAY.
FLOODING IS A ALSO A MAJOR ISSUE AS WELL.
LATEST WEATHER MAPS INDICATE A SURFACE BOUNDARY REFOCUSING OVER
SOUTHERN PORTIONS OF INDIANA...ILLINOIS...AND MISSOURI...AIDED BY
THE ONGOING CONVECTION OVER NORTHERN SECTIONS OF THE QUAD STATE.
MODELS CONTINUE TO SHIFT THE MORNING CONVECTION EAST OF THE AREA
BY LATE MORNING TO EARLY AFTERNOON...REFOCUSING NEW CONVECTIVE
DEVELOPMENT WEST OF OUR IMMEDIATE AREA. CURRENT THINKING IS THAT
AT LEAST PARTIAL SUNSHINE MAY RETURN THIS AFTERNOON...HELPING TO
BOOST TEMPERATURES INTO THE UPPER 70S OVER MOST OF THE
REGION...WHICH IS JUST A FEW DEGREES FROM RECORD LEVELS.
AS A CORRIDOR OF 100+ KNOT MID-LEVEL WINDS SHIFTS EAST FROM THE
SOUTHWESTERN STATES INTO THE MIDWEST TONIGHT...LARGE-SCALE FORCING
FOR LIFT WILL INCREASE OVER THE AREA. THIS COUPLED WITH AMPLE
MOISTURE AND INSTABILITY WILL SET THE STAGE FOR YET ANOTHER ROUND
OF THUNDERSTORMS...SOME OF WHICH WILL LIKELY BE SEVERE. IN
ADDITION...LOCALLY HEAVY RAIN WILL BE POSSIBLE UNDER THE STORMS.
THIS COUPLED WITH SEVERAL INCHES OF ANTECEDENT RAINS WILL KEEP THE
POTENTIAL FOR FLOODING ALIVE OVER THE ENTIRE REGION...ESPECIALLY
IN SOUTHERN ILLINOIS...SOUTHEAST MISSOURI...SOUTHWEST INDIANA...
AND LOCATIONS OF WESTERN KENTUCKY BORDERING THE OHIO RIVER.
THE COLD FRONT WILL CROSS THE AREA ON MONDAY...SHIFTING THE THREAT
FOR THUNDERSTORMS TO THE EAST BY AFTERNOON. DEPENDING ON THE EXACT
TIME OF FRONTAL PASSAGE...YET ANOTHER ROUND OF SEVERE ACTIVITY
COULD IMPACT EASTERN SECTIONS OF THE AREA...NAMELY SOUTHWEST
INDIANA AND THE PENNYRILE REGION OF WESTERN KENTUCKY...MONDAY
AFTERNOON.
BEHIND THE FRONT...MUCH COOLER AND DRIER AIR WILL FILTER IN FOR
THE MIDDLE TO LATTER PART OF THE WEEK AS HIGH PRESSURE BECOMES THE
DOMINANT WEATHER FEATURE. EVEN SO...TEMPERATURES ARE EXPECTED TO
BE NEAR SEASONABLE THROUGH THE PERIOD. GENERALLY ACCEPTED A BLEND
OF GUIDANCE VALUES IN THE SHORT-TERM. ALTHOUGH...A HEDGE ABOVE THE
WARMEST GUIDANCE IS PREFERRED THIS AFTERNOON.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH THROUGH LATE TONIGHT FOR BALLARD-CALDWELL-CALLOWAY-
CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-FULTON-GRAVES-
HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.
MO...FLOOD WATCH THROUGH LATE TONIGHT FOR BOLLINGER-BUTLER-CAPE
GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-RIPLEY-
SCOTT-STODDARD-WAYNE MO.
IL...FLOOD WATCH THROUGH LATE TONIGHT FOR ALEXANDER-EDWARDS-FRANKLIN-
GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-MASSAC-
PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE IL-WHITE-
WILLIAMSON.
IN...FLOOD WATCH THROUGH LATE TONIGHT FOR GIBSON-PIKE-POSEY-SPENCER-
VANDERBURGH-WARRICK.
&&
RJPHazardous weather outlook, Mar 12, 4:48 AM CST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
448 AM CST SUN MAR 12 2006
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-131100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
448 AM CST SUN MAR 12 2006
...ANOTHER SIGNIFICANT SEVERE WEATHER OUTBREAK POSSIBLE AGAIN TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A HIGH RISK OF SEVERE WEATHER NORTH OF A LINE FROM
PERRYVILLE MISSOURI TO WAYNE CITY ILLINOIS. THE REMAINDER OF THE
AREA IS IN A MODERATE RISK FOR TODAY AND TONIGHT.
SEVERE THUNDERSTORMS AND FLASH FLOODING IS A THREAT DURING THE
MORNING HOURS. HAIL...DAMAGING WINDS AND ISOLATED TORNADOES ARE
POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN IS LIKELY.
THE STORMS SHOULD DIMINISH LATER THIS MORNING...THEN RE FIRE TO OUR
WEST AND MOVE BACK INTO THE AREA TONIGHT. DAMAGING WINDS WILL BE
THE MAIN THREAT...WITH LARGE HAIL...AND ISOLATED TORNADOES POSSIBLE.
HEAVY RAIN IS AGAIN LIKELY.
A FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTHWEST
INDIANA AND ALL OF WESTERN KENTUCKY ON MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE PREPARED FOR ACTIVATION THIS MORNING AND AGAIN
TONIGHT. SPOTTERS ARE ASKED TO REPORT ANY FLOODING ALONG WITH
SEVERE WEATHER.
SPODEN
In the hours before
Local storm report, Mar 12, 3:27 AM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
327 AM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 AM FLASH FLOOD MURPHYSBORO 37.77N 89.34W
03/12/2006 JACKSON IL EMERGENCY MNGR
MURPHYSBORO POLICE REPORT STREET FLOODING IN NUMEROUS
LOCATIONS THROUGHOUT THE CITY.
&&
MIKENLocal storm report, Mar 12, 3:37 AM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
337 AM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 AM TSTM WND GST PIEDMONT 37.15N 90.70W
03/12/2006 E58 MPH WAYNE MO LAW ENFORCEMENT
PIEDMONT POLICE DEPARTMENT REPORTED WINDS 55-60 MPH WITH
CARS BEING BLOWN AROUND.
&&
MIKENLocal storm report, Mar 12, 4:32 AM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
432 AM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM HEAVY RAIN FORT BRANCH 38.25N 87.57W
03/12/2006 M2.40 INCH GIBSON IN TRAINED SPOTTER
SPOTTER RERORTED 2.4 INCHES OF RAIN BETWEEN MIDNIGHT AND
430 AM CST. THIS ADDS TO THE PREVIOUS TOTAL OF 5.50
INCHES RECEIVED SINCE MARCH 1.
&&
MIKENLocal storm report, Mar 12, 4:39 AM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
439 AM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 AM HAIL JACKSON 37.38N 89.65W
03/12/2006 E0.88 INCH CAPE GIRARDEAU MO TRAINED SPOTTER
SPOTTER ALSO MEASURED 45 MPH WINDS.
&&
MIKENLocal storm report, Mar 12, 5:25 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
525 AM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 AM TSTM WND GST ULLIN 37.28N 89.18W
03/12/2006 E60 MPH PULASKI IL LAW ENFORCEMENT
&&
PATSLocal storm report, Mar 12, 5:37 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
537 AM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM TSTM WND DMG ULLIN 37.28N 89.18W
03/12/2006 PULASKI IL LAW ENFORCEMENT
CAIRO POLICE DEPARTMENT REPORTED DAMAGE TO A BUILDING IN
ULLIN.
&&
PATSThunderstorm Wind, Massac
- When
- March 12, 5:45 AM CST
- Where
- Massac County, New Columbia
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.317, -88.783
A trained spotter estimated wind gusts to 70 MPH. The underpinning of a trailer was blown away.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Texas, March 12 to 18, 200612 deaths · 8 injured · $95 million · 2 events
- Tornadoes in Missouri, March 12, 20064 deaths · 26 injured · $5.0 million · F3 · 2 events
- Tornado in Missouri, March 12, 20061 death · 1 injured · $5.0 million · F3 · 1 event
- Tornadoes and Hail in Arkansas, March 12 to 13, 200612 injured · $18 million · F3 · 12 events
- Tornado in Missouri, March 12, 200619 injured · $1.0 million · F3 · 1 event
- Tornadoes and Hail in Missouri, March 12, 20061 death · 13 injured · $500,000 · F2 · 8 events
- Tornadoes and Hail in Oklahoma, March 12 to 13, 20068 injured · $3.9 million · F3 · 44 events
- Tornadoes and Hail in Missouri, March 12, 20061 death · 6 injured · $4.5 million · F2 · 10 events
- Tornado in Missouri, March 12, 20063 injured · $50 million · F3 · 1 event
- Tornadoes in Missouri, March 12, 200613 injured · $700,000 · F3 · 2 events
- Tornadoes and Hail in Missouri, March 12, 20066 injured · $3.2 million · F3 · 7 events
- Tornado in Missouri, March 12, 20061 death · 5 injured · $800,000 · F2 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5493737.